Patient Comments: Peripheral Neuropathy - Symptoms

What were the symptoms of your peripheral neuropathy?

Comment from: marv, 65-74 Male (Patient) Published: April 14

I have peripheral neuropathy due to shock received with a knee replacement. I am 72, non-diabetic and have been on Butrans patches, hydrocodone, tramadol, gabapentin and a couple of others. I just went on morphine sulfate and in spite of struggles with constipation and a little sluggish feeling, I have no pain. I use a small dose along with a declining dosage of hydrocodone. I am an active pastor, and I find that my greatest physical enemy is balance.

Was this comment helpful?Yes
Comment from: MaryV., 65-74 Female (Patient) Published: November 06

I have a feeling of hot or cold tingling in my lower legs and feet. This used to be only at night but now it is also during the day and I wonder if it will ever go away. My doctor does not know what it is. I am 73 years old and I am not diabetic. I am very active during the day and walking is no problem but the feeling persists. My feet also swell up at night especially the left foot. I wonder if a natural remedy would help.

Was this comment helpful?Yes
Comment from: Littlebird64, 65-74 Female (Patient) Published: August 01

I have peripheral neuropathy (PN) for about 1 year now. The doctors did not know how to treat it. I recently found a doctor that specializes in PN. He called it sympathetic nerve damage; my big toe sticks out and acts like an antenna. I go in to him today for a nerves block in my spine. Lately my back has been seriously hurting so I hope it helps my feet. This doctor seems to know he is in a pain clinic. I've tried all the usual gabapentin, Lycra, all nothing; he is my last hope. I can't live like this anymore. I have a long life to live.

Was this comment helpful?Yes
Comment from: Karol, 65-74 Female (Patient) Published: May 30

I suffer from peripheral neuropathy in both feet and numbness in my calves of my legs. I am now experiencing numbness in my face. Pain is really getting to me. I find temporary relief from putting my feet into a pan of very cold water and also using Bengay zero degrees then put feet on a rice bag from freezer. Seems that the cold acts as an anesthesia.

Was this comment helpful?Yes
Comment from: Sarah25, 25-34 Female (Patient) Published: May 22

I have been a type one diabetic for almost 16 years. The pain is unbearable from my neuropathy. I was diagnosed 5 years ago. I"ve seen so many doctors I have lost count and been on every medication possible. I am still very young so I worry more than you can imagine. Doctors do not listen and the disease has ruined my social life. No one understands what my body goes through. I am getting put on a kidney transplant list. I have many other medical issues. I wish just one doctor would help. I have no energy and no motivation and am about to give up. I feel for anyone with this issue. It ruins lives. It"s not that I"m in pain because I"m depressed because I'm in pain.

Was this comment helpful?Yes
Comment from: tiwari, 65-74 Male (Patient) Published: January 30

I am suffering from poly neuropathy from last one year on my one leg and one hand. I have no pain in any of these areas. But I am not able to walk properly. My balance is also lost. Doctors have prescribed me nothing as such for that.

Was this comment helpful?Yes
Comment from: Thomas, 75 or over Male (Patient) Published: November 01

My PN (peripheral neuropathy) started in one foot 15 years ago. Since then I have had spinal stenosis surgery and follow up scarring surgery. All along my neuropathy was getting worse. I take tramadol for the pain, it helps. It has worked its way up my legs and now onto my arms and hands. I had the electric stimulator put in my back but it has actually amped up my symptoms. The sensation on the bottom of my feet, like I am walking on balloons, along with balance problems, add up to constant fall possibilities. Family and friends don't understand that this condition in many ways, takes hold of your life and you are harder to live with.

Was this comment helpful?Yes
Comment from: foilqueen3, 35-44 Female (Patient) Published: May 29

I have all the usual pain, numbness, tingling, my foot falls off the gas pedal of the car, but the most disturbing is the electric shocks that are keeping me up. I am now trying Topamax and it is ruining my life by making me drowsy same as the gabapentin and Lycra had. I've tried Cymbalta gave me tremors. No relief! The shocks are driving me insane.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Peripheral Neuropathy - Experience Question: Please describe your experience with peripheral neuropathy.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors